Alert archive / Alabama / Tornado Warnings in 2010

Tornado Warning 24, NWS Mobile, AL

October 24, 2010Escambia County, Alabama

NWS Mobile, AL issued this tornado warning at Oct 24, 2010, 10:52 PM CDT for Escambia County, Alabama. It was in force for 39 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 24, 2010, 10:52 PM CDT (03:52 UTC)
Expired
Oct 24, 2010, 11:31 PM CDT
In force
39 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon

County Escambia County, AL

The radar

The Eglin Afb radar (KEVX), 105 km from the middle of the area, began a volume at 03:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 24, 11:00 PM CDTTSTM WND DMGRoberts, ALSEVERAL TREES DOWN ON BRADLEY AND SCHOOL HOUSE ROADS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 3.9 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2010-10-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 65 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2010-10-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 117 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
65 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
1728 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
117 m²/s²
0-3 km storm-relative helicity
232 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

793 
WFUS54 KMOB 250352
TORMOB
ALC053-250445-
/O.NEW.KMOB.TO.W.0024.101025T0352Z-101025T0445Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE MOBILE AL
1052 PM CDT SUN OCT 24 2010

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* TORNADO WARNING FOR...
  EASTERN ESCAMBIA COUNTY IN SOUTH CENTRAL ALABAMA...

* UNTIL 1145 PM CDT

* AT 1050 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 8 MILES EAST OF
  EAST BREWTON...OR NEAR MCLELLAN...MOVING NORTHEAST AT 25 MPH.

* THE TORNADO WILL BE NEAR...
  BOYKIN AROUND 1110 PM CDT...
  US 29 AND CR 43 AROUND 1115 PM CDT...
  BROOKLYN AROUND 1130 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

&&

LAT...LON 3100 8682 3100 8698 3110 8705 3127 8677
      3121 8677 3120 8676 3120 8674 3119 8673
      3120 8671 3119 8670 3105 8670
TIME...MOT...LOC 0353Z 238DEG 21KT 3107 8690

$$
3 follow-up statements
607 
WWUS54 KMOB 250401
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1101 PM CDT SUN OCT 24 2010

ALC053-250445-
/O.CON.KMOB.TO.W.0024.000000T0000Z-101025T0445Z/
ESCAMBIA AL-
1101 PM CDT SUN OCT 24 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT FOR EASTERN
ESCAMBIA COUNTY...

AT 1059 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS
TORNADO WAS NEAR ROBERTS...OR ABOUT 11 MILES EAST OF EAST BREWTON...
MOVING NORTHEAST AT 30 MPH.

THE TORNADO WILL BE NEAR...
  US 29 AND CR 43 AND MARIETTA AROUND 1110 PM CDT...
  DIXIE AROUND 1115 PM CDT...
  BROOKLYN AROUND 1125 PM CDT...

THE SAFEST PLACE TO BE DURING A TORNADO IS ON THE LOWEST FLOOR OF A
STURDY BUILDING...PREFERABLY IN AN INTERIOR HALLWAY OR A ROOM SUCH AS
A CLOSET OR BATHROOM. IF POSSIBLE...GET UNDER A WORKBENCH OR OTHER
PIECE OF STURDY FURNITURE. USE BLANKETS OR PILLOWS TO COVER YOUR BODY
AND ALWAYS STAY AWAY FROM WINDOWS.

IF YOU ARE IN MOBILE HOME...EVACUATE IT AND GET ON THE LOWEST FLOOR
OF A NEARBY STURDY BUILDING OR IN AN UNDERGROUND STORM SHELTER. IF NO
SUBSTANTIAL SHELTER IS AVAILABLE AND A TORNADO IS FAST APPROACHING...
SEEK SHELTER IN A CULVERT...OR LIE FLAT IN THE NEAREST DITCH OR OTHER
LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3100 8682 3100 8698 3110 8705 3127 8677
      3121 8677 3120 8676 3120 8674 3119 8673
      3120 8671 3119 8670 3105 8670
TIME...MOT...LOC 0401Z 224DEG 24KT 3112 8686

$$
865 
WWUS54 KMOB 250411
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1111 PM CDT SUN OCT 24 2010

ALC053-250445-
/O.CON.KMOB.TO.W.0024.000000T0000Z-101025T0445Z/
ESCAMBIA AL-
1111 PM CDT SUN OCT 24 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT FOR EASTERN
ESCAMBIA COUNTY...

AT 1108 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS
TORNADO WAS NEAR US 29 AND CR 43...OR ABOUT 14 MILES EAST OF EAST
BREWTON...MOVING NORTHEAST AT 30 MPH.

THE TORNADO WILL BE NEAR...
  BROOKLYN AROUND 1125 PM CDT...

THE SAFEST PLACE TO BE DURING A TORNADO IS ON THE LOWEST FLOOR OF A
STURDY BUILDING...PREFERABLY IN AN INTERIOR HALLWAY OR A ROOM SUCH AS
A CLOSET OR BATHROOM. IF POSSIBLE...GET UNDER A WORKBENCH OR OTHER
PIECE OF STURDY FURNITURE. USE BLANKETS OR PILLOWS TO COVER YOUR BODY
AND ALWAYS STAY AWAY FROM WINDOWS.

IF YOU ARE IN MOBILE HOME...EVACUATE IT AND GET ON THE LOWEST FLOOR
OF A NEARBY STURDY BUILDING OR IN AN UNDERGROUND STORM SHELTER. IF NO
SUBSTANTIAL SHELTER IS AVAILABLE AND A TORNADO IS FAST APPROACHING...
SEEK SHELTER IN A CULVERT...OR LIE FLAT IN THE NEAREST DITCH OR OTHER
LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3100 8682 3100 8698 3110 8705 3127 8677
      3121 8677 3120 8676 3120 8674 3119 8673
      3120 8671 3119 8670 3105 8670
TIME...MOT...LOC 0411Z 224DEG 24KT 3117 8681

$$
824 
WWUS54 KMOB 250431
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1131 PM CDT SUN OCT 24 2010

ALC053-250441-
/O.CAN.KMOB.TO.W.0024.000000T0000Z-101025T0445Z/
ESCAMBIA AL-
1131 PM CDT SUN OCT 24 2010

...THE TORNADO WARNING FOR EASTERN ESCAMBIA COUNTY IS CANCELLED...

LAT...LON 3100 8682 3100 8698 3110 8705 3127 8677
      3121 8677 3120 8676 3120 8674 3119 8673
      3120 8671 3119 8670 3105 8670
TIME...MOT...LOC 0431Z 224DEG 24KT 3127 8670

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this tornado warning went out at Oct 24, 10:27 PM CDT, 25 minutes earlier.

Area forecast discussion, Oct 24, 10:27 PM CDT, 25 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
1027 PM CDT SUN OCT 24 2010

.UPDATE...CONVECTION BLOSSOMED OVER MUCH OF THE AREA THIS EVENING AS
A 90 KT UPPER LEVEL JET NOSED IN FROM THE SOUTH AND WEST...IN
ADVANCE OF AN APPROACHING SHORTWAVE CURRENTLY OVER THE ARKLATEX. A
FEW OF THESE STORMS BECAME SEVERE AS 0-6KM SHEAR INCREASED TO AROUND
40 KT AND 0-1KM SRH ROSE TO 150-200 M2/S2. IN ADDITION...A PLUME OF
STEEP MID LEVEL LAPSE RATES ARE NOTED TO OUR SOUTH AND WEST...
CONFIRMED BY THE 00Z SOUNDINGS AT LCH AND LIX.

AS THE MID LEVEL SHORTWAVE APPROACHES FROM THE WEST OVERNIGHT...WE
ARE EXPECTING THE DEVELOPMENT OF ADDITIONAL SCATTERED SHOWERS AND
THUNDERSTORMS. THE SEVERE THREAT WILL CONTINUE AS DEEP LAYER SHEAR
INCREASES TO NEAR 50 KT AND WE CONTINUE TO SEE THE ADVECTION OF
STEEP MID LEVEL LAPSE RATES INTO THE AREA...SUGGESTING THE POTENTIAL
FOR LARGE HAIL. MLCAPES ARE FORECAST TO HOVER AROUND 750-1000 J/KG
OVERNIGHT...SO ANY STORMS THAT CAN ROOT THEMSELVES IN THE BOUNDARY
LAYER WILL ALSO HAVE A DAMAGING WIND/ISOLATED TORNADO POTENTIAL. THE
TORNADO POTENTIAL WILL BE THE GREATEST THOUGH AROUND 09Z AS SFC
WINDS STAY BACKED OUT OF THE SOUTHEAST. AFTER 09Z...WINDS SHOULD
BEGIN TO VEER AS THE MID LEVEL SHORTWAVE PASSES BY TO THE NORTH.
34/JFB

.PREVIOUS DISCUSSION /ISSUED 335 PM CDT SUN OCT 24 2010/...

.SHORT TERM (TONIGHT THROUGH TUESDAY)...SCATTERED SHOWERS AND
THUNDERSTORMS CONTINUE TO INCREASE ACROSS THE GULF COAST AHEAD OF AN
APPROACHING SHORTWAVE CURRENTLY LOCATED MOVING ACROSS THE ARKLATEX.
THIS SYSTEM WILL BRING SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS TO THE AREA TONIGHT INTO EARLY MONDAY BEFORE THE
SHORTWAVE EJECTS TO THE NORTHEAST ON MONDAY. INSTABILITY VALUES WILL
INCREASE TONIGHT AS STEEP MID LEVEL LAPSE RATES NEAR 7C/KM
OVERSPREAD AN INCREASINGLY WARM AND MOIST BOUNDARY LEVEL. MEANWHILE
DEEP LAYER SHEAR VALUES OF 40 TO 45 KTS WILL AIDE STORM
ORGANIZATION. THE BEST SRH VALUES REMAIN TO OUR NORTHEAST TONIGHT
CLOSER TO THE CORE OF THE LOW LEVEL JET. AT THIS TIME IS APPEARS
THE NORTHERN PARTS OF THE AREA WILL HAVE THE GREATEST CHANCE OF
SEEING AN ISOLATED SEVERE STORM AS THIS IS WHERE THE BEST
INSTABILITY AND SHEAR WILL OVERLAP. HOWEVER...THE LACK OF A
SIGNIFICANT LOW LEVEL FOCUS AND FACT THAT THE SHORTWAVE WILL BE
SHEARING OUT AS IT MOVES ACROSS WILL MITIGATE THE THREAT. DAMAGING
WIND GUSTS AND LARGE HAIL WILL BE THE PRIMARY THREATS IN ANY SEVERE
THUNDERSTORMS.

AS THE UPPER SYSTEM MOVES NORTHEAST...RAIN CHANCES WILL DECREASE FOR
MONDAY AFTERNOON INTO TUESDAY. HOWEVER...THERE WILL NOT BE A COLD
FRONT TO CLEAR THE AIRMASS OUT SO CONDITIONS WILL REMAIN WARM AND
MUGGY THROUGH TUESDAY. HIGHS WILL BE IN THE LOW TO MID 80S WITH LOWS
IN THE MID AN UPPER 60S INLAND TO AROUND 70 ALONG THE COAST. /13

.LONG TERM (WEDNESDAY THROUGH SATURDAY)...RAIN CHANCES WILL INCREASE
AGAIN WEDNESDAY AHEAD OF A COLD FRONT THAT WILL SINK SOUTHWARD
ACROSS THE AREA ON THURSDAY. AHEAD OF THE FRONT...ABOVE NORMAL TEMPS
ARE EXPECTED AGAIN ON WEDNESDAY...WITH TEMPS DROPPING BACK TO MORE
TYPICAL FALL WEATHER FRIDAY THROUGH SATURDAY IN THE WAKE OF THE
FRONT. THE UPPER DYNAMICS WITH THIS SYSTEM WILL REMAIN WELL REMOVED
FROM THE FRONT. THUS...ONLY SCATTERED SHOWERS AND THUNDERSTORMS WITH
LITTLE CHANCE OF ANY STRONG STORMS. /13

.AVIATION...[24/18Z ISSUANCE]...WITH INCREASING LOW LEVEL FLOW OFF
THE GULF AND INCREASES IN LOW MOISTURE LEVELS OVER THE
AREA...MARGINAL VFR/MVFR CIGS/VSBYS WILL DETERIORATE TO MVFR/IFR
CONDITIONS THIS AFTERNOON AND EARLY EVENING. THE LOWEST CIGS/VISBYS
ARE EXPECTED DURING THE OVERNIGHT HOURS INTO MONDAY MORNING AS AN
UPPER SYSTEM PASSES NEAR THE AREA AND THUNDERSTORMS INCREASE IN
COVERAGE. /22

.MARINE...SURFACE HIGH PRESSURE CENTERED ACROSS THE WESTERN ATLANTIC
WILL MOVE SLOWLY EAST THROUGH THE MIDDLE OF NEXT WEEK. THIS WILL
MAINTAIN A LIGHT TO MODERATE SOUTHERLY WIND FLOW OVER THE NORTH
CENTRAL GULF THROUGH NEXT WEDNESDAY. A COLD FRONT APPROACHING THE
AREA FROM THE NORTHWEST THURSDAY MORNING IS FORECAST TO MOVE OFF THE
GULF COAST ON THURSDAY...FOLLOWED BY A MODERATE TO STRONG OFFSHORE
WIND FLOW THURSDAY NIGHT AND FRIDAY. /22

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Oct 24, 10:19 PM CDT, 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
1019 PM CDT SUN OCT 24 2010

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-251200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
1019 PM CDT SUN OCT 23 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND
NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI.

.DAY ONE...TONIGHT AND MONDAY

ADDITIONAL SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
DEVELOP OVERNIGHT AS AN UPPER LEVEL DISTURBANCE APPROACHES FROM THE
WEST. AN INCREASE IN WIND SHEAR WILL RESULT IN THE POTENTIAL FOR
ISOLATED SEVERE THUNDERSTORMS. THE MAIN THREATS FROM THESE STORMS
WILL BE LARGE HAIL AND DAMAGING WIND GUSTS OF 60 MPH OR GREATER. A
SMALL RISK OF AN ISOLATED TORNADO EXISTS AS WELL. THE THREAT FOR
SEVERE STORMS WILL END FROM WEST TO EAST EARLY TO MID MONDAY
MORNING.

SMALL CRAFT ARE URGED TO EXERCISE CAUTION THROUGH MONDAY AS A
MODERATE TO STRONG ONSHORE WIND CONTINUES.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY

A COLD FRONT IS FORECAST TO MOVE THROUGH THE AREA LATE THURSDAY.
SCATTERED SHOWERS AND THUNDERSTORMS WILL ACCOMPANY THE FRONT...BUT
THE RISK OF SEVERE WEATHER IS LOW AT THIS TIME.

STRONG OFFSHORE WINDS WILL DEVELOP ACROSS THE MARINE AREA THURSDAY
NIGHT INTO FRIDAY IN THE WAKE OF THE FRONT...RESULTING IN HAZARDOUS
CONDITIONS FOR SMALL CRAFT.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED
OVERNIGHT.

In the hours before

Local storm report, Oct 24, 8:43 PM CDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
843 PM CDT SUN OCT 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0831 PM     HAIL             FULTON                  31.79N 87.73W
10/24/2010  E0.88 INCH       CLARKE             AL   EMERGENCY MNGR

            CLARKE COUNTY EMA REPORTED NICKEL SIZE HAIL IN FULTON

&&

KC
Local storm report, Oct 24, 8:45 PM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
845 PM CDT SUN OCT 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0844 PM     HAIL             THOMASVILLE             31.91N 87.74W
10/24/2010  E0.88 INCH       CLARKE             AL   EMERGENCY MNGR

            NICKEL SIZE HAIL REPORTED IN THOMASVILLE

&&

KC
Local storm report, Oct 24, 9:03 PM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
903 PM CDT SUN OCT 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0833 PM     HAIL             FULTON                  31.79N 87.73W
10/24/2010  E1.75 INCH       CLARKE             AL   LAW ENFORCEMENT

            FULTON POLICE REPORTED QUARTER TO GOLF BALL SIZE HAIL IN
            FULTON

0800 PM     TSTM WND DMG     2 NE JACKSON            31.53N 87.87W
10/24/2010                   CLARKE             AL   EMERGENCY MNGR

            SEVERAL TREES DOWN ALONG WALKER SPRINGS ROAD NEAR ALLEN
            WALKER ROAD

0840 PM     TSTM WND DMG     1 S THOMASVILLE         31.90N 87.74W
10/24/2010                   CLARKE             AL   EMERGENCY MNGR

            SEVERAL TREES DOWN ALONG HIGHWAY 43

&&

KC
Local storm report, Oct 24, 9:36 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
936 PM CDT SUN OCT 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0835 PM     TSTM WND DMG     1 NW FULTON             31.80N 87.74W
10/24/2010                   CLARKE             AL   EMERGENCY MNGR

            TREES AND POWER LINES DOWN ON OLD GROVE HILL ROAD NEAR
            FULTON

0910 PM     TORNADO          2 SSE ELSANOR           30.52N 87.57W
10/24/2010                   BALDWIN            AL   EMERGENCY MNGR

            UNCONFIRMED TORNADO...A HOUSE ON GREEK CEMETERY ROAD
            RECEIVED SIGNIFICANT DAMAGE

&&

KC
Special weather statement, Oct 24, 9:54 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
954 PM CDT SUN OCT 24 2010

ALZ059-FLZ003-250345-
ESCAMBIA AL-INLAND SANTA ROSA FL-
954 PM CDT SUN OCT 24 2010

...A STRONG THUNDERSTORM WILL AFFECT EASTERN ESCAMBIA COUNTY IN
SOUTHWEST ALABAMA...NORTHWESTERN SANTA ROSA COUNTY IN NORTHWEST
FLORIDA...THROUGH 1045 PM CDT...

AT 950 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES EAST OF CENTURY...OR NEAR JAY...AND
MOVING NORTHEAST AT 30 MPH.

THE STRONG THUNDERSTORM WILL BE NEAR...
RIVERVIEW...EAST BREWTON AROUND 1010 PM CDT...
BREWTON AROUND 1015 PM CDT...
BOYKIN AROUND 1030 PM CDT...
BROOKLYN AROUND 1045 PM CDT...

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS OF 35 TO 45 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.

SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM.

THIS STORM MAY CONTINUE TO INTENSIFY AND A WARNING MAY SOON BE
NEEDED. PLEASE CONTINUE TO MONITOR LOCAL RADIO OR TV FOR FURTHER
NATIONAL WEATHER SERVICE UPDATES OR POSSIBLE WARNINGS.

&&
Special weather statement, Oct 24, 10:42 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1042 PM CDT SUN OCT 24 2010

ALZ059-250445-
ESCAMBIA AL-
1042 PM CDT SUN OCT 24 2010

...A STRONG THUNDERSTORM WILL AFFECT EASTERN ESCAMBIA COUNTY IN
SOUTHWEST ALABAMA...THROUGH 1145 PM CDT...

AT 1041 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR EAST BREWTON...OR NEAR RIVERVIEW...AND
MOVING NORTHEAST AT 40 MPH.

THE STRONG THUNDERSTORM WILL BE NEAR...
BOYKIN...US 29 AND CR 43 AROUND 1055 PM CDT...

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS OF 35 TO 45 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.

THIS STORM MAY CONTINUE TO INTENSIFY AND A WARNING MAY SOON BE
NEEDED. PLEASE CONTINUE TO MONITOR LOCAL RADIO OR TV FOR FURTHER
NATIONAL WEATHER SERVICE UPDATES OR POSSIBLE WARNINGS.

&&

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 24, 7:00 PM CDTAreal Flood AdvisoryMOBBaldwin60 min
Oct 24, 8:26 PM CDTSpecial Marine WarningMOB64 min
Oct 24, 8:30 PM CDTSevere Thunderstorm WarningMOBClarke, Wilcox45 min
Oct 24, 8:32 PM CDTSevere Thunderstorm WarningMOBMonroe, Wilcox43 min
Oct 24, 9:16 PM CDTTornado WarningMOBBaldwin44 min
Oct 24, 11:15 PM CDTTornado WarningMOBConecuh, Covington, Escambia45 min
Oct 24, 11:39 PM CDTSpecial Marine WarningMOB51 min
Oct 24, 11:52 PM CDTTornado WarningMOBCovington38 min
Oct 25, 3:19 AM CDTSevere Thunderstorm WarningMOBChoctaw41 min
Oct 25, 4:42 AM CDTTornado WarningMOBBaldwin, Clarke, Washington23 min
Oct 25, 5:15 AM CDTAreal Flood AdvisoryMOBMobile60 min
Oct 25, 5:20 AM CDTSevere Thunderstorm WarningMOBBaldwin, Mobile40 min
Oct 25, 5:23 AM CDTTornado WarningMOBBaldwin, Mobile25 min
Oct 25, 5:59 AM CDTSevere Thunderstorm WarningMOBBaldwin46 min
Oct 25, 6:03 AM CDTTornado WarningMOBBaldwin27 min
Oct 25, 6:26 AM CDTAreal Flood AdvisoryMOBBaldwin, Conecuh, Escambia, Monroe2 hr
Oct 25, 6:28 AM CDTTornado WarningMOBBaldwin32 min
Oct 25, 6:44 AM CDTSevere Thunderstorm WarningMOBBaldwin36 min
Oct 25, 7:01 AM CDTAreal Flood AdvisoryMOBBaldwin59 min
Oct 25, 7:21 AM CDTAreal Flood AdvisoryMOBConecuh, Escambia, Monroe54 min
Oct 25, 8:13 AM CDTSevere Thunderstorm WarningMOBButler, Conecuh, Covington, Escambia2 min
Oct 25, 8:18 AM CDTSevere Thunderstorm WarningMOBCovington, Crenshaw42 min
Oct 25, 1:06 PM CDTTornado WarningMOBConecuh, Escambia39 min

Nearby

Tornado Warnings in Alabama, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.